Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 91, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 29, 2016, 4:51 PM CDT for Brown County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2016, 4:51 PM CDT (21:51 UTC)
- Expired
- Apr 29, 2016, 5:15 PM CDT
- In force
- 24 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 102 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 5:00 PM CDT | HAIL 2 | 5 Sse Blanket, TX | THE HEN EGG SIZE HAIL BUSTED OUT A VEHICLE WINDOW AND WAS REPORTED ON COUNTY ROAD 295. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2369 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 14.9
The text
As transmitted.
577
WUUS54 KSJT 292151
SVRSJT
TXC049-292215-
/O.NEW.KSJT.SV.W.0091.160429T2151Z-160429T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
451 PM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BROWN COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 515 PM CDT
* AT 450 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLANKET...OR
7 MILES EAST OF EARLY...MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
BLANKET AROUND 455 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3169 9869 3169 9875 3166 9877 3163 9884
3179 9895 3188 9879 3170 9867
TIME...MOT...LOC 2150Z 240DEG 49KT 3176 9882
HAIL...1.25IN
WIND...60MPH
$$1 follow-up statement
936
WWUS54 KSJT 292200
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
500 PM CDT FRI APR 29 2016
TXC049-292215-
/O.CON.KSJT.SV.W.0091.000000T0000Z-160429T2215Z/
BROWN TX-
500 PM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EAST CENTRAL BROWN COUNTY...
AT 459 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLANKET...OR 9
MILES SOUTHWEST OF COMANCHE...MOVING NORTHEAST AT 40 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL BROWN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3169 9876 3185 9885 3188 9879 3171 9868
TIME...MOT...LOC 2159Z 244DEG 32KT 3181 9873
HAIL...1.50IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:53 PM CDT, 58 minutes earlier.
Area forecast discussion, Apr 29, 3:53 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 353 PM CDT FRI APR 29 2016 .SHORT TERM... (Tonight and Tomorrow) Dryline/Pacific front is making its way east through the forecast area late this afternoon with mostly clear and dry conditions moving in behind. Through the remainder of the evening there will still be a chance of showers and thunderstorms over our extreme southeastern counties. Dry conditions are on tap for the remainder of the night and through the day tomorrow. Lows tomorrow will be in the low to mid 50s across the CWA and afternoon highs Saturday under mostly sunny skies will be in the mid to upper 70s north on Interstate 20 and low to mid 80s south of Interstate 20. 15 .LONG TERM... (Saturday night through Monday) The cold front mentioned in the short term discussion will continue its progress southward Saturday night, moving south and west through the mountains of west Texas during the day Sunday. This moist, easterly, upslope flow will aid in the development of showers and thunderstorms from Sunday evening into Monday as an upper level trough moves northeast out of north central AZ, across the Four Corners region, and into the central plains region by Monday morning. The best chance for precipitation for our area looks to be areas south and west of a Sterling City to Junction line, so have kept likely PoPs in the forecast for mainly Crockett County Sunday night. Although a few strong storms are possible, severe storms are not expected with this precipitation. Cooler temperatures will prevail Sunday and Monday behind the cold front with highs Sunday ranging from the upper 60s north of I-20, to the lower 80s along and south of I-10, with Monday temperatures expected to only warm up into the 60s across the area. Rain chances will linger into Monday morning, but should be ending by early afternoon. (Tuesday through Friday) Expect a warming trend with dry weather following rain chances Monday, as upper level ridging slowly moves in and over the area from Tuesday through the end of the work week. 20 && .PRELIMINARY POINT TEMPS/POPS... Abilene 53 78 52 72 / 5 5 5 10 San Angelo 53 85 55 77 / 5 5 5 10 Junction 54 88 58 81 / 10 5 5 10 && .SJT Watches/Warnings/Advisories... None. &&
Hazardous weather outlook, Apr 29, 3:06 PM CDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 306 PM CDT FRI APR 29 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-302015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 306 PM CDT FRI APR 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS ALONG AND EAST OF A SAN SABA TO MASON LINE. A FEW STORMS COULD BECOME STRONG TO SEVERE. THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS...AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT INTO MONDAY ACROSS ALL OF WEST CENTRAL TEXAS. THE MAIN HAZARD WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Apr 29, 2:02 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 202 PM CDT FRI APR 29 2016 TXZ140-291945- BROWN TX- 202 PM CDT FRI APR 29 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWN COUNTY UNTIL 245 PM CDT... AT 201 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHWEST OF EARLY...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BLANKET AROUND 240 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OWENS. LAT...LON 3170 9903 3181 9908 3200 9887 3181 9874 TIME...MOT...LOC 1901Z 229DEG 15KT 3177 9897
Special weather statement, Apr 29, 2:47 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
247 PM CDT FRI APR 29 2016
TXZ139-140-292030-
COLEMAN TX-BROWN TX-
247 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN AND EAST
CENTRAL COLEMAN COUNTIES UNTIL 330 PM CDT...
AT 244 PM CDT...A LINE OF STRONG THUNDERSTORMS WERE LOCATED 3 MILES
EAST OF SANTA ANNA TO LAKE BROWNWOOD TO MAY...MOVING NORTHEAST AT 35
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE US-
67 NEAR THE COLEMAN-BROWN COUNTY LINE...OWENS AND THRIFTY.
LAT...LON 3164 9927 3173 9935 3208 9896 3208 9893
3191 9881
TIME...MOT...LOC 1944Z 222DEG 32KT 3174 9923Special weather statement, Apr 29, 2:50 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
250 PM CDT FRI APR 29 2016
TXZ139-140-154-292030-
COLEMAN TX-MCCULLOCH TX-BROWN TX-
250 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN...SOUTHEASTERN
COLEMAN AND NORTHERN MCCULLOCH COUNTIES UNTIL 330 PM CDT...
AT 250 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROCKWOOD...OR
10 MILES SOUTH OF SANTA ANNA...MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
TRICKHAM AROUND 300 PM CDT.
BANGS AROUND 315 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SHIELDS...MILBURN...
WHON...FIFE...US-283 NEAR THE MCCULLOCH-
COLEMAN COUNTY LINE AND MOZELLE.
LAT...LON 3135 9909 3128 9960 3159 9960 3171 9933
3164 9927 3175 9908
TIME...MOT...LOC 1950Z 217DEG 32KT 3160 9937Local storm report, Apr 29, 2:59 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
259 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 4 SE MAY 31.94N 98.86W
04/29/2016 E1.00 INCH BROWN TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1600099
JDLocal storm report, Apr 29, 3:12 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
312 PM CDT FRI APR 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FUNNEL CLOUD 7 N MELVIN 31.30N 99.58W
04/29/2016 MCCULLOCH TX PUBLIC
REPORT OF ROPE FUNNEL CLOUD NEAR SALT GAP NORTH OF
MELVIN. FUNNEL DID NOT REACH THE GROUND.
&&
EVENT NUMBER SJT1600100
SNSpecial weather statement, Apr 29, 3:36 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
336 PM CDT FRI APR 29 2016
TXZ139-140-154-292130-
COLEMAN TX-MCCULLOCH TX-BROWN TX-
336 PM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...SOUTHEASTERN COLEMAN AND
CENTRAL MCCULLOCH COUNTIES UNTIL 430 PM CDT...
AT 332 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
NORTHERN BROWN COUNTY...SOUTHWEST TO WESTERN MCCULLOCH COUNTY.
STORMS WITHIN THE LINE ARE MOVING NORTHEAST AT 35 MPH AS THE LINE
MOVES SLOWLY EAST.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BROOKESMITH AROUND 340 PM CDT.
BANGS AROUND 355 PM CDT.
BROWNWOOD AROUND 400 PM CDT.
LAKE BROWNWOOD NEAR THRIFTY AROUND 405 PM CDT.
LAKE BROWNWOOD AROUND 410 PM CDT.
EARLY AROUND 415 PM CDT.
LAKE BROWNWOOD NEAR BYRDS STORE AROUND 420 PM CDT.
MAY AROUND 430 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE US-67 NEAR THE
COLEMAN-BROWN COUNTY LINE...US-190 NEAR THE MENARD-MCCULLOCH COUNTY
LINE...FIFE...THRIFTY...OWENS AND US-283 NEAR THE MCCULLOCH-COLEMAN
COUNTY LINE.
LAT...LON 3144 9911 3117 9926 3098 9960 3126 9960
3208 9903 3208 9893 3182 9875
TIME...MOT...LOC 2034Z 220DEG 30KT 3158 9925The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:02 AM CDT | Special Weather Statement | SJT | Irion | 28 min |
| Apr 29, 2:02 PM CDT | Special Weather Statement | SJT | Brown | 43 min |
| Apr 29, 2:47 PM CDT | Special Weather Statement | SJT | Brown | 43 min |
| Apr 29, 2:50 PM CDT | Special Weather Statement | SJT | McCulloch | 40 min |
| Apr 29, 3:03 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch | 27 min |
| Apr 29, 3:23 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 112 min |
| Apr 29, 3:36 PM CDT | Special Weather Statement | SJT | Brown, McCulloch | 54 min |
| Apr 29, 5:29 PM CDT | Special Weather Statement | SJT | San Saba | 46 min |
| Apr 29, 5:51 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 24 min |
| Apr 29, 6:25 PM CDT | Special Weather Statement | SJT | McCulloch | 35 min |
| Apr 29, 6:43 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.